Nocardia asteroides necrotizing scleritis associated with subtenon triamcinolone acetonide injection

Rajeev K Seth, Paul A. Gaudio

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

Purpose: To report a case of Nocardia asteroides infection after subtenon triamcinolone acetonide injection. Design: Case report. Results: An 80-year old female received a subtenon triamcinolone acetonide injection for postcataract surgery cystoid macular edema. Shortly after, the patient developed a chronic red eye that progressed to a fulminant necrotizing scleritis. Eventual scleral biopsy revealed Nocardia asteroides infection, which improved after 5 months of systemic antibiotic therapy. Conclusions: Subtenon triamcinolone acetonide injection should be recognized as a cause of serious infectious scleritis.

Original languageEnglish (US)
Pages (from-to)139-140
Number of pages2
JournalOcular Immunology and Inflammation
Volume16
Issue number4
DOIs
StatePublished - Jul 2008
Externally publishedYes

Fingerprint

Nocardia asteroides
Scleritis
Triamcinolone Acetonide
Nocardia Infections
Injections
Macular Edema
Anti-Bacterial Agents
Biopsy
Therapeutics

Keywords

  • Nocardia
  • Scleritis
  • Triamcinolone acetonide

ASJC Scopus subject areas

  • Ophthalmology
  • Immunology and Allergy

Cite this

Nocardia asteroides necrotizing scleritis associated with subtenon triamcinolone acetonide injection. / Seth, Rajeev K; Gaudio, Paul A.

In: Ocular Immunology and Inflammation, Vol. 16, No. 4, 07.2008, p. 139-140.

Research output: Contribution to journalArticle

@article{3e1f812367ba455683283ebb04dfc11a,
title = "Nocardia asteroides necrotizing scleritis associated with subtenon triamcinolone acetonide injection",
abstract = "Purpose: To report a case of Nocardia asteroides infection after subtenon triamcinolone acetonide injection. Design: Case report. Results: An 80-year old female received a subtenon triamcinolone acetonide injection for postcataract surgery cystoid macular edema. Shortly after, the patient developed a chronic red eye that progressed to a fulminant necrotizing scleritis. Eventual scleral biopsy revealed Nocardia asteroides infection, which improved after 5 months of systemic antibiotic therapy. Conclusions: Subtenon triamcinolone acetonide injection should be recognized as a cause of serious infectious scleritis.",
keywords = "Nocardia, Scleritis, Triamcinolone acetonide",
author = "Seth, {Rajeev K} and Gaudio, {Paul A.}",
year = "2008",
month = "7",
doi = "10.1080/09273940802140804",
language = "English (US)",
volume = "16",
pages = "139--140",
journal = "Ocular Immunology and Inflammation",
issn = "0927-3948",
publisher = "Informa Healthcare",
number = "4",

}

TY - JOUR

T1 - Nocardia asteroides necrotizing scleritis associated with subtenon triamcinolone acetonide injection

AU - Seth, Rajeev K

AU - Gaudio, Paul A.

PY - 2008/7

Y1 - 2008/7

N2 - Purpose: To report a case of Nocardia asteroides infection after subtenon triamcinolone acetonide injection. Design: Case report. Results: An 80-year old female received a subtenon triamcinolone acetonide injection for postcataract surgery cystoid macular edema. Shortly after, the patient developed a chronic red eye that progressed to a fulminant necrotizing scleritis. Eventual scleral biopsy revealed Nocardia asteroides infection, which improved after 5 months of systemic antibiotic therapy. Conclusions: Subtenon triamcinolone acetonide injection should be recognized as a cause of serious infectious scleritis.

AB - Purpose: To report a case of Nocardia asteroides infection after subtenon triamcinolone acetonide injection. Design: Case report. Results: An 80-year old female received a subtenon triamcinolone acetonide injection for postcataract surgery cystoid macular edema. Shortly after, the patient developed a chronic red eye that progressed to a fulminant necrotizing scleritis. Eventual scleral biopsy revealed Nocardia asteroides infection, which improved after 5 months of systemic antibiotic therapy. Conclusions: Subtenon triamcinolone acetonide injection should be recognized as a cause of serious infectious scleritis.

KW - Nocardia

KW - Scleritis

KW - Triamcinolone acetonide

UR - http://www.scopus.com/inward/record.url?scp=50049090686&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=50049090686&partnerID=8YFLogxK

U2 - 10.1080/09273940802140804

DO - 10.1080/09273940802140804

M3 - Article

VL - 16

SP - 139

EP - 140

JO - Ocular Immunology and Inflammation

JF - Ocular Immunology and Inflammation

SN - 0927-3948

IS - 4

ER -